MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 50T-MAXX
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes Head Injury (1879); Pain (1994); Distress (2329); Depression (2361)
Date of Event 06/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The wheelchair seating system identified in this complaint was shipped by motion concepts to invacare (b)(4) on 31-mar-2016.Motion concepts was notified of the complaint on the 28th of february 2020.The alleged incident took place 20 months prior on the (b)(6) 2018.The complaint alleges that the back of the wheelchair seating system became suddenly unattached, causing the user to fall head first from the chair, resulting in physical and emotional injuries.Upon review of our production records, it was determined that a back support was not supplied or installed by motion concepts prior to delivery of the seating system.At the time of order, the 'omit back' option was selected on the system order form.Therefore, the back support involved in the alleged incident would have been purchased from a third-party manufacturer and installed onto the seating system by the dealer (or other third party) at a time subsequent to the delivery of the wheelchair.Motion concepts owner's manual includes safety warnings regarding the use of non-approved accessories.'risk of serious injury or damage - accessories designed by other manufacturers have not been tested and are not recommended for use with motion concepts products.'.
 
Event or Problem Description
The plaintiff was allegedly sitting in his wheelchair when the back part of the chair suddenly became unattached and caused the plaintiff to fall to the floor head first.The attorney is alleging the plaintiff had head, neck, shoulder, and arm injury and also suffered from stress, anxiety, depression.These injuries have allegedly caused and continued to cause the plaintiff pain, suffering, loss of enjoyment of life, loss of housekeeping capacity, permanent physical disability, loss of physical, mental, and emotional health, and loss of earnings, past and prospective.No further information was provided by the attorney.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1,
CA  L4K 3C1,
MDR Report Key9873964
Report Number9615350-2020-00003
Device Sequence Number2951823
Product Code ITI
UDI-Device Identifier00754014710362
UDI-Public00754014710362
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number50T-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;